Tohoku Mathematical Journal

On Galois groups of abelian extensions over maximal cyclotomic fields

Mamoru Asada

Full-text: Open access


We shall consider the maximal cyclotomic extension of a finite algebraic number field and its two abelian extensions, the maximal abelian extension and the maximal abelian extension with certain restricted ramification. We shall investigate the structure of these Galois groups with the action of the cyclotomic Galois group.

Article information

Tohoku Math. J. (2), Volume 60, Number 1 (2008), 135-147.

First available in Project Euclid: 28 March 2008

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 11R18: Cyclotomic extensions
Secondary: 11R23: Iwasawa theory


Asada, Mamoru. On Galois groups of abelian extensions over maximal cyclotomic fields. Tohoku Math. J. (2) 60 (2008), no. 1, 135--147. doi:10.2748/tmj/1206734410.

Export citation


  • G. Cornell, Abhyanker's lemma and the class group, Number theory, Carbondale 1979 (Proc. Southern Illinois Conf., Southern Illinois Univ., Carbondale, Ill., 1979), 82--88, Lecture Notes in Math. 751, Springer, Berlin, 1979.
  • K. Iwasawa, On solvable extensions of algebraic number fields, Ann. of Math. (2) 5 (1953), 548--572, also see Collected papers Vol. I [27], Springer, 2001.
  • J.-P. Serre, Cohomologie galoisienne, Fifth edition, Lecture Notes in Math. 5, Springer, Berlin, 1994.
  • K. Uchida, Galois groups of unramified solvable extensions, Tohoku Math. J. (2) 34 (1982), 311--317.